Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Sep 8, 2021, 5:19 PM EDT. It took effect at Sep 8, 2021, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2021, 5:19 PM EDT (21:19 UTC)
- In effect from
- Sep 8, 2021, 8:00 PM EDT
- Expired
- Sep 9, 2021, 11:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
103 WHUS72 KTBW 082119 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 519 PM EDT Wed Sep 8 2021 GMZ850-870-090530- /O.NEW.KTBW.SC.Y.0023.210909T0000Z-210909T1500Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 519 PM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... * WHAT...Southwest and west winds around 20 knots with seas up to 6 feet. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM and Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM. * WHEN...Until 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
130 WHUS72 KTBW 090032 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 832 PM EDT Wed Sep 8 2021 GMZ850-870-091500- /O.CON.KTBW.SC.Y.0023.000000T0000Z-210909T1500Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 832 PM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WHAT...Southwest and west winds around 20 knots with seas up to 6 feet. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM and Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM. * WHEN...Until 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 3:17 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 8, 3:17 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 317 PM EDT Wed Sep 8 2021 .DISCUSSION... A disorganized area of showers and thunderstorms over the north- central Gulf of Mexico has a 60 percent chance of tropical development over the next 48 hours as it begins to lift to the NE across the FL panhandle and SE US along a remnant frontal boundary and upper trough. This will bring us showers and some thunderstorms tomorrow regardless of development as it moves NE across that region through Thursday, with the upper trough lingering over the area into Saturday before it all finally exits the area and high pressure and easterly flow return across the state by Sunday. Easterly flow will then remain in place across the area through next week, with weak afternoon sea breezes and daily scattered to numerous afternoon and evening showers and thunderstorms possible. Highs Thursday and Friday will be in the mid 80s to lower 90s, then more upper 80s to lower to mid 90s expected the rest of the period. Lows generally in the 70s through the period. && .AVIATION... S/SW flow will be in place through the period, with winds becoming light for the overnight hours. Afternoon storms will be possible near the terminals, then overnight showers possible mainly at the northern terminals, with storm chances returning across the area after 13z. VFR conditions prevail, but MVFR to IFR briefly possible in storms. && .MARINE... S/SW flow will be in place through Thursday, then becoming more westerly Friday, then shifting around to the east over the weekend as an area of low pressure over the north-central Gulf of Mexico gradually shifts NE across the FL panhandle and southeast US to over the Atlantic through Thursday and high pressure to the north builds into the waters. Easterly flow will then remain in place across the waters through the rest of next week. No headlines are currently expected, though there is a 60 percent chance of tropical development of the low pressure system over the next 48 hours so mariners should continue to monitor this system. && .FIRE WEATHER... No concerns. && .Preliminary Point Temps/PoPs... TPA 77 86 76 88 / 30 50 30 40 FMY 76 90 76 90 / 10 40 10 40 GIF 74 89 74 90 / 40 50 20 60 SRQ 76 89 76 89 / 20 40 30 40 BKV 73 87 73 89 / 30 50 30 50 SPG 78 85 78 86 / 30 40 30 40 && Sea Breeze Thunderstorm Regime For Today: 6 Sea Breeze Thunderstorm Regime For Tomorrow: 5 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...24/Hubbard DECISION SUPPORT...05/Carlisle
In the hours before
Special weather statement, Sep 8, 3:32 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
332 PM EDT Wed Sep 8 2021
FLZ151-251-255-082015-
Inland Manatee FL-Coastal Hillsborough FL-Inland Hillsborough FL-
332 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of north central
Manatee and south central Hillsborough Counties through 415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parrish, or 13 miles northeast of Palmetto, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fish Hawk, Ruskin, Greater Sun Center, Riverview, Boyette, Little
Manatee River State Park, Gibsonton, Wimauma, Sun City Center,
Progress Village and Bloomingdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2777 8248 2787 8242 2786 8222 2758 8231
2760 8247 2763 8247 2764 8246 2765 8247
TIME...MOT...LOC 1932Z 186DEG 13KT 2765 8241
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:32 PM EDT | Special Weather Statement | TBW | Hillsborough | 43 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.